SIDE EFFECTS OF CHEMO

Discussion Board Forums General Discussion SIDE EFFECTS OF CHEMO

Viewing 8 posts - 1 through 8 (of 8 total)
  • Author
    Posts
  • #62134
    pak001
    Participant

    What types of complications did your husband go through due to the portal vein involvement?

    #62133
    marions
    Moderator

    Anna…my husband encountered similar difficulties with the cancer invading the portal vein. Know that a tidal wave of good wishes are heading your way.
    Hugs,
    Marion

    #62132
    pcl1029
    Member

    Hi,
    What other medication she is on, Coumadin,carafate,any blood pressure pills like losartan,vasotec,proto nix, or famotadine ?
    God bless.

    #62131
    pak001
    Participant

    was told she had bleeding ulcers in the stomach and duodenum due to increased pressure caused by the blockage in the portal vein. the pressure causes the veins in the abdomen to.burst.

    #62130
    kathyb
    Member

    I have had terrible acid reflux with every treatment. I use to take a prescription of Prilosec 40 mg and that worked great. I think I started out with 40mg twice a day as I had developed and ulcer on my esophagus which made me continuously nauseated.

    Had to change with the trial I am on now. I now take Pantorprazole Sodium 40 mg (prescription) and it completely controls the problem, even with partaking of lots of salsa.

    Pepcid AC over the counter only worked short term for me. It seems what works for some may not work for others.

    #62129
    pcl1029
    Member

    Hi,
    Carafate suspension works like a coating agent; you can also try Pepcid AC( over the counter) 20mg( 2 solutabs) or Prevacid 20mg solutab under the tongue when she starts to have the pain from acid reflux . Protonix will not work as good as Pepcid AC .
    God bless.

    #62128
    marions
    Moderator

    Anna….i am so sorry to hear of all the problems your Mom is encountering. Anna, what do you mean by “bleeders?” Are you speaking of Esophageal varices?
    Hugs,
    Marion

    #6978
    pak001
    Participant

    My mom is has completed 28 sessions of IMRT radiation treatments in March 2012. She is now into her 3rd cycle of Gemzar, dosage approx 1750 mg for 3 weeks and one week off. She has a blood clot located in the portal vein, currently on coumadin. Recent admission to the hospital due to mental status changes, abdominal pain, nausea. They found bleeders in the stomach/duodenum. Sites were lasered.

    She still continues to have severe acidic pain in the stomach, intermittent nausea, intermittent abd pain. Her oncologist started her on carafate which worked well for several days, but now is useless.

    Anyone out there have similar complications as my mother???
    Any suggestions???

    Anna

Viewing 8 posts - 1 through 8 (of 8 total)
  • You must be logged in to reply to this topic.